This paper concerns with the solution of a special eigenvalue problem for a large sparse symmetric matrix by a fast convergent minimization method. A theoretical analysis of the method is developed; it is proved that is convergent with a convergence rate of fourth order. This minimization method requires to solve a sequence of equality-constrained least squares problems that become increasingly ill-conditioned, as the solution of eigenvalue problem is approached, A particular attention has been addressed to this question of ill-conditioning for the practical application of the method. Computational experiments carried out on Cray C90 show the behaviour of this minimization method as accelerating technique of the inverse iteration method. Also a comparison with the scaled Newton method has been done.

A minimization method for the solution of large symmetric eigenproblems / Galligani, Emanuele; V., Ruggiero; Zanni, Luca. - In: INTERNATIONAL JOURNAL OF COMPUTER MATHEMATICS. - ISSN 0020-7160. - STAMPA. - 70:(1998), pp. 99-115.

A minimization method for the solution of large symmetric eigenproblems

GALLIGANI, Emanuele;ZANNI, Luca
1998

Abstract

This paper concerns with the solution of a special eigenvalue problem for a large sparse symmetric matrix by a fast convergent minimization method. A theoretical analysis of the method is developed; it is proved that is convergent with a convergence rate of fourth order. This minimization method requires to solve a sequence of equality-constrained least squares problems that become increasingly ill-conditioned, as the solution of eigenvalue problem is approached, A particular attention has been addressed to this question of ill-conditioning for the practical application of the method. Computational experiments carried out on Cray C90 show the behaviour of this minimization method as accelerating technique of the inverse iteration method. Also a comparison with the scaled Newton method has been done.
70
99
115
A minimization method for the solution of large symmetric eigenproblems / Galligani, Emanuele; V., Ruggiero; Zanni, Luca. - In: INTERNATIONAL JOURNAL OF COMPUTER MATHEMATICS. - ISSN 0020-7160. - STAMPA. - 70:(1998), pp. 99-115.
Galligani, Emanuele; V., Ruggiero; Zanni, Luca
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11380/305639
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact